Alert archive / Nevada / Special Weather Statements in 2021
Special Weather Statement, NWS Reno, NV
NWS Reno, NV issued this special weather statement at Jul 1, 2021, 2:52 PM PDT for Douglas County, Storey County, Nevada. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2021, 2:52 PM PDT (21:52 UTC)
- Expired
- Jul 1, 2021, 3:45 PM PDT
- In force
- 53 min
- Issued by
- NWS Reno, NV
Counties Douglas County, NV, Storey County, NV
The radar
The Reno radar (KRGX), 43 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -273 J/kg
- Mixed-layer LCL
- 2336 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
696
WWUS85 KREV 012152
SPSREV
Special Weather Statement
National Weather Service Reno NV
252 PM PDT Thu Jul 1 2021
CAZ071-072-NVZ002>005-012245-
Lassen-Eastern Plumas-Eastern Sierra Counties CA-
Greater Lake Tahoe Area CA-
Western Nevada Basin and Range including Pyramid Lake NV-
Greater Lake Tahoe Area NV-Northern Washoe County NV-Greater Reno-
Carson City-Minden Area NV-
252 PM PDT Thu Jul 1 2021
...THUNDERSTORMS DEVELOPING OVER RENO-CARSON-TAHOE AREA...
At 250 PM PDT, Doppler radar was tracking thunderstorms near
northwest Reno and Cold Springs Valley, or 12 miles east of
Chilcoot. These storms are nearly stationary. Additional storms will
develop through the afternoon and early evening.
Frequent lightning, localized heavy rainfall, winds in excess of 40
mph, and blowing dust will be possible with storms that form today.
Locations impacted include...
Reno, Carson City, Stampede Reservoir, Incline Village, Kings Beach,
Doyle, Herlong, Gardnerville, Virginia City, Boca Reservoir,
Chilcoot, Sparks, Gardnerville Ranchos, Dayton, Johnson Lane, Spooner
Summit, Wingfield Springs, Northwest Reno, Spanish Springs and
Glenshire-Devonshire Cdp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Heavy rainfall is occurring with this storm. Expect ponding of water
on roadways. In areas of steep terrain, minor rock slides are
possible. Drivers should slow down and turn on their headlights if
encountering heavy rains.
&&
LAT...LON 3944 12017 4019 12039 4010 11980 3971 11947
3905 11934 3878 11973
TIME...MOT...LOC 2150Z 282DEG 3KT 3974 11992
$$
AHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this special weather statement went out at Jul 1, 12:58 PM PDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 1, 12:58 PM PDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Reno NV 1258 PM PDT Thu Jul 1 2021 .SYNOPSIS... Hot temperatures with afternoon thunderstorms continue through the holiday weekend. Drier air and afternoon breezes may return by Sunday with minimal thunderstorm activity for a couple days early next week. && .SHORT TERM... Really no change to the upper pattern, light flow aloft and hot temperatures will maintain daily thunderstorms chances into the weekend. The upper flow into the region should turn to the south on Saturday with high pressure building over the Desert Southwest and low pressure off the California coast. Thunderstorm Threats... Expect the same as previous days with plenty of moisture for heavy rainfall and spot run-off/flood impacts. Burn scars, urban areas and steep terrain are at greatest risk. Strong outflows over 40 mph will kick up large areas of dust if they pass over the western NV dry lake beds. The flow pattern on Saturday is more conducive for stronger organized thunderstorms that should move from north to south. Larger hail may develop with the strong storms to go along with the heavy rain and strong outflow wind threat. Simulations are showing potential for thunderstorm activity to continue into early Sunday morning. Smoke and Air Quality... Wildfires around northern California will bring periods of haze into the region. So far simulations do not show any major reductions in air quality into Saturday. Dotta Fire intensity could play a negative role if it starts burn actively in the hot- unstable air. South-southwest flow over far northern CA should keep most of smoke from the large fires near Mt Shasta out of the region, though some may push into northern Lassen and the Surprise valley. Brong .LONG TERM...Independence Day through next week... A few late day thunderstorms are possible on Sunday, July 4th, mainly south of Highway 50, due to lingering moisture and instability. We have kept the forecast mainly isolated (20% chance), as this should be the last day of thunderstorms before we go into a drier southwest flow pattern next week. By Monday, the ridge over the Four Corners remains in place, but troughing moves over the Pacific Northwest, increasing stable and dry southwest flow over northern CA/NV. This pattern will keep thunderstorm chances mostly out of the forecast, but will also bring clearing skies and increasing temperatures back into the upper 90s/low 100s for western Nevada and 80s/low 90s for the Sierra. With the heat, there is always a chance of very isolated convection in the late afternoon/evening, but it's too hard to pinpoint anything definitive for now. There is a compact shortwave moving through the Pacific Northwest Wednesday- Thursday that could increase winds aloft as well as destabilize the atmosphere for thunderstorms, but the forecaster confidence on this feature is very low at this time. -Hoon && .AVIATION... Thunderstorm potential continues through the weekend with isolated to scattered showers and thunderstorms. Storms will be capable of producing heavy rainfall, gusty outflow winds up to 40kts and small hail. The best coverage will be in the Eastern Sierra of Mono County to the Tahoe Basin and Reno-Carson Sierra Front.\ Smoke and haze will continue to impact the region for the next several days, mainly from the Lava and Tennant Fires near Mount Shasta in Northern California. The Dotta Fire in Plumas County will also produce smoke as well, but is currently much smaller in comparison to the other fires in NorCal. -Hoon && .FIRE WEATHER... Any ongoing fires with heavier fuels are likely to erupt into a large plume due to the instability and hot afternoon temperatures. Abundant moisture will easily allow pyrocumulus clouds to develop on top of large plumes. Hot temperatures and daily thunderstorm chances continue into the weekend. Saturday and Saturday night are starting to look a bit more concerning as the upper flow turns to the south. This will allow for some increasing storm motion from south to north and bring the potential for nocturnal storms Saturday night. A dry, hot southwest flow should develop by either Sunday or Monday due to low pressure nearing the northern California coast. This should push thunderstorms chances away from the northern Sierra, Tahoe, Reno-Carson areas. Simulations still show 10-20% chance of storms across far northern Washoe and the eastern Sierra and near the CA/NV stateline south of Minden Sunday and beyond. Afternoon breezes will increase a bit early next week, they don't look overly strong, but could be enough to allow any lightning holdovers to emerge in the hot-dry air. Brong && .REV Watches/Warnings/Advisories... NV...None. CA...None. && For more information from the National Weather Service visit... http://weather.gov/reno
In the hours before
Special weather statement, Jul 1, 12:00 PM PDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Reno NV
1200 PM PDT Thu Jul 1 2021
CAZ072-073-NVZ001-003-012100-
Greater Lake Tahoe Area CA-Mono CA-Greater Reno-Carson City-
Minden Area NV-Mineral and Southern Lyon Counties NV-
1200 PM PDT Thu Jul 1 2021
...Thunderstorms are Forming this Morning...
At 1154 AM PDT, Doppler radar was tracking the formation of
thunderstorms mainly over the terrain of Mono County. Satellite
shows moderate cumulus that could develop into thunderstorms later
over terrain from Alpine County across to Walker Lake and areas
southward.
Dangerous Lightning, localized heavy rainfall, winds in excess of 40
mph, and blowing dust will be possible with storms that form today.
Locations impacted include...
Mammoth Lakes, Bodie, Chalfant, Crowley Lake, Sonora Pass, Benton,
June Lake, Bridgeport, Lee Vining, Twin Lakes, Toms Place, Mono Lake,
Coleville, Topaz Lake, Hawthorne, Wellington, Tioga Pass, Smith,
Oasis and Benton Hot Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
During a thunderstorm, seek shelter inside a sturdy structure and
stay away from windows. Hikers and campers should seek shelter in a
vehicle if possible. If on a lake, leave when thunderstorms form.
&&
LAT...LON 3748 11885 3759 11903 3774 11913 3773 11926
3779 11920 3788 11920 3795 11932 3804 11931
3820 11963 3835 11963 3845 11968 3869 11998
3875 12000 3876 12000 3891 11818 3847 11770
3790 11834 3789 11842 3747 11783
TIME...MOT...LOC 1854Z 240DEG 49KT 3841 11875
MBSpecial weather statement, Jul 1, 2:52 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Reno NV
252 PM PDT Thu Jul 1 2021
CAZ071-072-NVZ002>005-012245-
Lassen-Eastern Plumas-Eastern Sierra Counties CA-
Greater Lake Tahoe Area CA-
Western Nevada Basin and Range including Pyramid Lake NV-
Greater Lake Tahoe Area NV-Northern Washoe County NV-Greater Reno-
Carson City-Minden Area NV-
252 PM PDT Thu Jul 1 2021
...THUNDERSTORMS DEVELOPING OVER RENO-CARSON-TAHOE AREA...
At 250 PM PDT, Doppler radar was tracking thunderstorms near
northwest Reno and Cold Springs Valley, or 12 miles east of
Chilcoot. These storms are nearly stationary. Additional storms will
develop through the afternoon and early evening.
Frequent lightning, localized heavy rainfall, winds in excess of 40
mph, and blowing dust will be possible with storms that form today.
Locations impacted include...
Reno, Carson City, Stampede Reservoir, Incline Village, Kings Beach,
Doyle, Herlong, Gardnerville, Virginia City, Boca Reservoir,
Chilcoot, Sparks, Gardnerville Ranchos, Dayton, Johnson Lane, Spooner
Summit, Wingfield Springs, Northwest Reno, Spanish Springs and
Glenshire-Devonshire Cdp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Heavy rainfall is occurring with this storm. Expect ponding of water
on roadways. In areas of steep terrain, minor rock slides are
possible. Drivers should slow down and turn on their headlights if
encountering heavy rains.
&&
LAT...LON 3944 12017 4019 12039 4010 11980 3971 11947
3905 11934 3878 11973
TIME...MOT...LOC 2150Z 282DEG 3KT 3974 11992
AHThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 12:00 PM PDT | Special Weather Statement | REV | Mineral | 2 hr |
| Jul 1, 4:31 PM PDT | Special Weather Statement | REV | 44 min | |
| Jul 1, 4:45 PM PDT | Severe Thunderstorm Warning | REV | Alpine | 45 min |
Nearby
Special Weather Statements in Nevada, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.